Aa
A
A
A
Close
Diabetes Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

pain in upper back and upper rib cage

2 weeks ago I started on Byetta for my diabetes.  It made me very sick for about a week and now I am feeling no side affects from it.  But I now have soreness in my upper back on the right side that goes all the way around under my upper rib cage.  It happens at least once a day when I am under stress at work.   Is the medicine causing it ?  I take 2 shots per day. The good news is that my sugar count is down.
1 Responses
291531 tn?1193614293
MEDICAL PROFESSIONAL
Hi,
The first week on Byetta can be marked by some side effects(ill stomach, nausea etc) and then this usually subsides. I am very glad you are feeling better overall and your sugars are improved, however I should mention that there is a small risk of developing pancreatitis(an inflamed pancreas) while taking Byetta. This can have some symptoms similar to what you described, although it usually does not come and go and classically is mid-abdominal pain. If you continue having these symptoms definitely call your doctor and arrange for a blood test to ensure you are not having early pancreatitis, because this can make you very ill, very quickly. Other possible causes of that pain which should be evaluated are gallblader, liver or kidney problems, and they may not be related to the Byetta.
Take care.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are three summertime recipes that will satisfy your hunger without wreaking havoc on your blood sugar.
If you have prediabetes, type 2 diabetes isn’t inevitable. Find out how you can stop diabetes before it starts.
Diabetes-friendly recipes and tips for your game day party.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Simple ways to keep your blood sugar in check.
8 blood sugar-safe eats.